MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-1112
Medical Device Problem Codes Overheating of Device (1437); Charging Problem (2892)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 11/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exact date unknown, implant occurred in 2016.
 
Event or Problem Description
It was reported the patient experienced more frequent charging for extended periods of time resulting in overheating and swelling at the implantable pulse generator (ipg) pocket site.The physician assessed that the ipg may be coming to the end of life as the patient had been running high rate programs for most of the life of the device.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported the patient experienced more frequent charging for extended periods of time resulting in overheating and swelling at the implantable pulse generator (ipg) pocket site.The physician assessed that the ipg may be coming to the end of life as the patient had been running high rate programs for most of the life of the device.No further information has been obtained despite good faith efforts.Additional information received reported the patient underwent an explant procedure to remove the device, and did well post-operatively.
 
Additional Manufacturer Narrative
Based on all the available information, engineers concluded that the event of frequent charging for extending periods of time and overheating of the implantable pulse generator (ipg) could not be confirmed with device analysis.A review of the patient's data found no charging anomalies, and the battery depletion rate without using stimulation was within the expected range.However, the data also revealed constant high power stimulation was in use, and that would require frequent and extended charging time.Additionally, the charge profile showed the maximum temperature during charging was within the tolerance limit.Monitored stimulation found output consistent and correct on all electrodes, and current leakage tests and residual gas analysis verified no loss of electric current into the surrounding tissue.However, a labeling review indicated that the reported skin swelling at the ipg site can occur over time and is a known risk of using the device.
 
Event or Problem Description

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key11829447
Report Number3006630150-2021-02148
Device Sequence Number11027666
Product Code LGW
UDI-Device Identifier08714729837138
UDI-Public08714729837138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2017
Device Model NumberSC-1112
Device Catalogue NumberSC-1112
Device Lot Number18130333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/04/2021
07/15/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/10/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;